Alert archive / North Carolina / Special Weather Statements in 2014

Special Weather Statement, NWS Raleigh, NC

May 15, 2014Davidson County, Stanly County, North Carolina

NWS Raleigh, NC issued this special weather statement at May 15, 2014, 9:21 AM EDT for Davidson County, Stanly County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2014, 9:21 AM EDT (13:21 UTC)
Expired
May 15, 2014, 10:00 AM EDT
In force
39 min
Issued by
NWS Raleigh, NC

Counties Davidson County, NC, Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 156 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 1.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

762 
WWUS82 KRAH 151321
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
921 AM EDT THU MAY 15 2014
 
NCZ038-039-073-074-151400-
MONTGOMERY-RANDOLPH-DAVIDSON-STANLY-
921 AM EDT THU MAY 15 2014

...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN RANDOLPH COUNTY... 
SOUTHEASTERN DAVIDSON COUNTY...AND STANLY COUNTY UNTIL 1000 AM EDT...

AT 918 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING 
STRONG THUNDERSTORMS OVER PLYLER...OR NEAR ALBEMARLE...MOVING NORTH 
AT 30 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ASHEBORO...LEXINGTON...ALBEMARLE...BADIN LAKE...PLYLER...LINWOOD...
NORWOOD...BADIN...DENTON...MOUNT GILEAD...RICHFIELD...NEW LONDON...
MORROW MOUNTAIN STATE PARK...ELDORADO...WHIP-O-WILL CAMPGROUND...
NEWSOM...MARTHA...LAKE TILLERY...FISH TALES MARINA AND GORDONTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. TORRENTIAL RAINFALL WITH THESE STORMS CAN ALSO BE EXPECTED.

&&

LAT...LON 3582 8035 3573 7983 3516 8003 3518 8011
      3519 8011 3518 8013 3521 8029 3550 8030
      3551 8018 3555 8021 3559 8021 3568 8033
      3572 8033 3572 8037
TIME...MOT...LOC 1318Z 196DEG 27KT 3534 8024 

$$

VINCENT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at May 15, 7:05 AM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, May 15, 7:05 AM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
705 AM EDT THU MAY 15 2014

.SYNOPSIS...A STRONG AND SLOW MOVING COLD FRONT WILL TRACK EASTWARD
ACROSS THE REGION TODAY THROUGH FRIDAY. WEAK BUT COOL HIGH PRESSURE
WILL BUILD IN FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 310 AM THURSDAY...

PRIMARY CONCERNS REMAIN HEAVY RAIN TOTALS WITH TRAINING CONVECTION
AS WELL AS A RISK OF ISOLATED TORNADOES.

THE STRONG COLD FRONT NOW EXTENDING N-S THROUGH CENTRAL TN WILL MOVE
EASTWARD INTO FAR SW NC BY 12Z THIS MORNING... THEN CONTINUE TO PLOD
EASTWARD TODAY/TONIGHT... REACHING THE ERN EDGE OF THE CWA BETWEEN
12Z AND 15Z FRI. THE STRONG PRECEDING DEEP LAYER FLOW FROM THE SSE
AND SOUTH WILL PROMPT A SURGE IN PW VALUES UP TOWARD 2.0 INCHES
(THESE PROGS ARE IN LINE WITH OBSERVED PW FROM BLENDED TPW IMAGERY)
AND COINCIDE WITH A BROAD BAND OF SHOWERS/STORMS NOW MOVING THROUGH
WRN NC. MODELS SHOW SOME IMPRESSIVE LARGE-SCALE LIFT... WITH
MULTIPLE CONTRIBUTING MECHANISMS INCLUDING A STRENGTHENING
CONVERGENT 850 MB FLOW TO 40-50 KTS... DECENT INCOMING MID LEVEL
DPVA AND HEIGHT FALLS... AND STRONG UPPER DIVERGENCE IN THE RIGHT
ENTRANCE REGION OF A POTENT 130+ KT JET OVER MI/ONTARIO. WILL STICK
WITH CATEGORICAL POPS WEST/LOWER CHANCE EAST THIS MORNING INTO EARLY
AFTERNOON... TRENDING TO CATEGORICAL POPS AREAWIDE FROM LATE THU
AFTERNOON THROUGH THE EVENING... THEN FINALLY SHIFTING INTO THE ERN
CWA WITH DECREASING POPS WEST OVERNIGHT INTO EARLY FRI MORNING.

REGARDING THE SEVERE THREAT: THE EARLY ARRIVAL OF THE PRECIP SHIELD
WILL ALLOW FOR MINIMAL BL HEATING IN THE WRN CWA WITH MLCAPE PEAKING
JUST AROUND 500 J/KG THERE... HOWEVER A BIT MORE HEATING FURTHER
EAST SHOULD PUSH UP MLCAPE THERE TO 1000-1500 J/KG THIS AFTERNOON.
MODELS REMAIN IN VERY GOOD AGREEMENT ON A SURFACE LOW FORMING OVER
THE SRN FOOTHILLS OF NC AND ADJACENT SC THIS MORNING... SHIFTING ENE
AS THE FRONT TRANSLATES SLOWLY EAST. THIS WOULD RESULT IN LOCALLY
ENHANCED BACKING OF SURFACE WINDS AND A FAIRLY LONG SICKLE-SHAPED
HODOGRAPH... SUGGESTING A RISK OF ISOLATED TORNADOES... PRIMARILY
THIS AFTERNOON/EVENING. THERE IS ALSO A POTENTIAL FOR DISCRETE
ROBUST CONVECTIVE CELLS WELL OUT AHEAD OF THE PRIMARY SHOWER/STORM
SHIELD. WHILE OVERALL MID LEVEL LAPSE RATES ARE NOT TERRIBLY
IMPRESSIVE... JUST REACHING 5.5-5.8 C/KM... WITH DEEP LAYER SHEAR
STRENGTHENING TO 40-50 KTS LATER TODAY... IF INSTABILITY BECOMES
MODERATE OR BETTER... A GREATER SEVERE THREAT MAY BE REALIZED. THE
MENTION OF ISOLATED SEVERE STORMS WILL BE MAINTAINED IN THE
HAZARDOUS WEATHER OUTLOOK.

REGARDING THE HEAVY RAIN THREAT: WITH SUCH HIGH PW AND A TIGHT FOCUS
OF PROLONGED STRONG MOISTURE TRANSPORT... WE COULD EASILY SEE
WIDESPREAD RAINFALL TOTALS OF 1.5-2.0 INCHES WITH LOCALLY HIGHER
AMOUNTS... PARTICULARLY IN THE WRN CWA WHERE THE SREF MEAN QPF
APPROACHES 2 INCHES... AND WHERE THE SLOWEST EASTWARD TRANSLATION IS
EXPECTED WITH TRAINING CONVECTIVE BANDS. PRECIP EFFICIENCY WILL BE
QUITE HIGH WITH A DEEP ABOVE-FREEZING DEPTH OVER 3.5 KM. MAIN
CONCERN HERE IS URBAN AREAS AND SIGNIFICANT STREET FLOODING... ALONG
WITH HIGH WATER LEVELS ON CREEKS AND STREAMS THAT COULD IMPACT
ROADS. WILL GO FORWARD WITH A FLASH FLOOD WATCH FOR 9 AM UNTIL
MIDNIGHT ALONG/WEST OF A LINE FROM WADESBORO TO BURLINGTON TO
ROXBORO.

WILL TREND POPS OUT OF THE ERN CWA FRI MORNING AS THE FRONT SHIFTS
EASTWARD OUT OF THE CWA... BRINGING INCREASING SUNSHINE AND MAINLY
WEST WINDS... AS MODELS SHOW GRADUAL W-E CLEARING BY EARLY
AFTERNOON. THICKNESSES DROP A BIT BUT NOT DRAMATICALLY AS THE MID
LEVEL TROUGH AXIS IS STILL TO OUR WEST... SUPPORTING TEMPS JUST
SLIGHTLY BELOW NORMAL.

HIGHS TODAY FROM THE MID 70S WEST TO LOW-MID 80S EAST. HIGH RANGE OF
LOWS TODAY DUE TO THE FRONTAL PASSAGE... AND WILL HAVE LOWS TONIGHT
RANGING FROM LOW-MID 50S WEST TO MID-UPPER 60S EAST. HIGHS FRI 72-
77. -GIH

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 300 AM THURSDAY...

MOSTLY CLEAR AND COOL FRIDAY NIGHT IN THE WAKE OF THE COLD FRONT AS
THICKNESSES APPROACH A RELATIVE MIN FOR THE PERIOD AT 1340M.
GUIDANCE MOSTLY INDICATES LOWS IN THE MID 40S WEST TO LOWER 50S
EAST.  HOWEVER...WITH CYCLONIC FLOW STILL IN PLACE ALOFT AND JET
ENERGY MOVING INTO THE BASE OF THE TROUGH....THERE IS THE POTENTIAL
FOR CIRRUS LATE FRIDAY NIGHT...WHICH COULD IMPACT LOWS SLIGHTLY
ACROSS THE WESTERN PIEDMONT.  WONT GO AS LOW AS THE COOLEST
GUIDANCE...47-53.

ANOTHER SHORTWAVE WITHIN THE LARGER SCALE TROUGH SHOULD INDUCE SOME
WEAK WARM ADVECTION ALONG A WEAK SECONDARY FRONTAL ZONE OVER THE
LOWER TENNESSEE VALLEY LATE SATURDAY...BUT MODELS HAVE TRENDED DRIER
AND FURTHER SOUTH WITH THE RESULTING PRECIP AS IT SPREAD EAST ACROSS
THE SOUTHERN APPALACHIANS SATURDAY NIGHT AND SUNDAY. BASED ON THIS...
HAVE INCREASED CLOUD COVER DURING THIS PERIOD BUT KEPT NO MENTION OF
PRECIP IN THE FORECAST AS THERE IS UNCERTAINTY IN MOISTURE EAST OF
THE MOUNTAINS.  HIGHS ON SATURDAY AND SUNDAY WILL BE IN THE LOW TO
MID 70S...POTENTIALLY COOLER ON SUNDAY IF MID-LEVEL CLOUD COVER IS
MORE ROBUST ACROSS CENTRAL NC.  LOWS SATURDAY/SUNDAY NIGHT IN THE
UPPER 40S AND LOWER 50S.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 315 AM WEDNESDAY...

AN AMPLIFIED UPPER LEVEL PATTERN WILL EVOLVE INTO AN OMEGA BLOCK
NEXT WEEK...WITH A RIDGE BUILDING OVER THE CENTRAL US AND AN UPPER
LOW DRIFTING JUST OFF THE MID-ATLANTIC COAST.  CONDITIONS OVER
CENTRAL NC WILL BE RELATIVELY STABLE FOR THE FIRST PART OF THE WEEK
WITH HIGH PRESSURE EXTENDING FROM THE GREAT LAKES TO THE SOUTHEAST
STATES AND TEMPS CONTINUING TO BE ABOUT SLIGHTLY BELOW NORMAL...MID
TO UPPER 70S. BY THE MID TO LATE WEEK IT APPEARS THE CENTRAL US
RIDGE MAY WEAKEN A BIT AND SLIDE EASTWARD....ALLOWING TEMPS TO
MODERATE BACK TO NORMAL.  SOME DISTURBANCES MAY BEGIN TO TOP THE
CENTRAL US RIDGE AND THEN TRACK SOUTHEAST ACROSS THE OHIO
VALLEY...WHICH WOULD BRING THE CHANCE OF SOME SHOWERS AND STORMS
BACK INTO THE FORECAST.  FOR NOW...TIMING ANY FEATURES IS TOO
UNCERTAIN FOR THE INCLUSION OF POPS IN THE FORECAST.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
AS OF 705 AM WEDNESDAY...

MVFR CONDITIONS AT INT/GSO WILL SPREAD EASTWARD THIS MORNING... AND
AVIATION CONDITIONS WILL SLOWLY BUT STEADILY DETERIORATE WEST TO
EAST TODAY... DUE TO THE INCREASING LOW LEVEL SOUTHERLY FLOW
BRINGING GREATER LOW LEVEL MOISTURE INTO THE AREA. SCATTERED
SHOWERS/STORMS WILL NEAR RDU/FAY NEAR OR SOON AFTER NOON BEFORE
BECOMING MORE STEADY MODERATE TO HEAVY SHOWERS AND STORMS AFTER 19Z.
AT RWI... WHERE THE STEADY SHOWERS/STORMS WON'T ARRIVE UNTIL CLOSE
TO 21Z... MORNING VFR CIGS ARE EXPECTED... DROPPING BACK BELOW MVFR
AS PRECIP ARRIVES LATE TODAY. A FEW STORMS TODAY COULD BECOME
STRONG. EXPECT STRONG WINDS MOSTLY FROM THE SOUTH OR SSE SUSTAINED
AT 13-18 KTS GUSTING AS HIGH AS 20-25 KTS FOR MUCH OF TODAY AT ALL
SITES. THE FRONT IS EXPECTED TO PASS THROUGH INT/GSO LATE IN THE TAF
FORECAST (BETWEEN 03Z AND 06Z) AND AT RDU (08Z-11Z)... WITH AN END
TO THE HEAVY PRECIP AND ABRUPT WIND SHIFT TO WEST (ALTHOUGH STRONG
WINDS FROM THE SOUTH OR SW WILL PERSIST ABOVE 4 000 FT)... AND
RISING CIGS TO VFR.

LOOKING BEYOND 12Z FRI MORNING... ADVERSE AVIATION CONDITIONS
(MVFR/IFR CIGS/VSBYS) WILL PERSIST UNTIL FRONTAL PASSAGE... MOST
LIKELY TO OCCUR AT FAY NEAR 12Z... AND AT RWI NEAR 14Z. THESE WILL
BE FOLLOWED BY IMPROVING CONDITIONS WITH CIGS/VSBYS JUMPING UP TO
VFR AND SURFACE WINDS BECOMING FROM THE WEST OR NW BEHIND THE FRONT.
VFR CONDITIONS ARE LIKELY FROM FRI AFTERNOON THROUGH MON... AS WEAK
HIGH PRESSURE BUILDS INTO THE AREA... ALTHOUGH PASSING DISTURBANCES
ALOFT WILL BRING PERIODS OF VFR CLOUDS OVER THE WEEKEND. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH FROM 9 AM EDT THIS MORNING THROUGH THIS EVENING
FOR NCZ007-021>023-038-039-073-074-083.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...SMITH
LONG TERM...SMITH
AVIATION...HARTFIELD
Hazardous weather outlook, May 15, 4:27 AM EDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
427 AM EDT THU MAY 15 2014

NCZ008>011-024>028-040>043-075>078-084>086-088-089-160830-
GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
427 AM EDT THU MAY 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE TODAY... MAINLY THIS
AFTERNOON AND EVENING BETWEEN NOON AND 10 PM. THE MAIN THREATS
WILL BE FROM DAMAGING WIND GUSTS OVER 60 MPH AND PERHAPS AN
ISOLATED TORNADO.

ALSO... RAIN MAY BE HEAVY AT TIMES TODAY AND TONIGHT... RESULTING
IN PONDING OF WATER ON ROADS... ESPECIALLY IN AREAS OF POOR
DRAINAGE... AND SWOLLEN CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS
EVENING.

NCZ007-021>023-038-039-073-074-083-160830-
PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-
ANSON-
427 AM EDT THU MAY 15 2014

...FLASH FLOOD WATCH IN EFFECT FROM 9 AM EDT THIS MORNING THROUGH
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ALSO... A FEW STRONG TO SEVERE STORMS ARE POSSIBLE TODAY THROUGH
EARLY EVENING... MAINLY BETWEEN 10 AM AND 8 PM. THE MAIN THREATS
WILL BE FROM DAMAGING WIND GUSTS OVER 60 MPH AND PERHAPS AN
ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING.

In the hours before

Special weather statement, May 15, 8:47 AM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
847 AM EDT THU MAY 15 2014

NCZ021-038-151345-
FORSYTH-DAVIDSON-
847 AM EDT THU MAY 15 2014

...AN AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF
FORSYTH AND NORTHWESTERN DAVIDSON COUNTIES UNTIL 945 AM EDT...

AT 845 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS MOVING UP THE YADKIN RIVER. THESE
SHOWERS AND STORMS WILL BE MOVING NORTHEAST AT ARUOND 40 MPH ACROSS
WESTERN FORSYTH AND NORTHWESTERN DAVIDSON COUNTY.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...CLEMMONS...HUNTSVILLE...LEWISVILLE...MIDWAY...
WALKERTOWN...RURAL HALL...BELEWS LAKE...ARCADIA AND PFAFFTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3611 8050 3614 8044 3626 8045 3626 8004
      3625 8004 3578 8033 3581 8047 3582 8047
      3584 8048 3585 8042 3584 8040 3589 8042
      3589 8037 3595 8037 3599 8042 3602 8042
      3606 8047 3604 8049 3608 8052
TIME...MOT...LOC 1245Z 203DEG 38KT 3594 8042

13
Special weather statement, May 15, 9:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
921 AM EDT THU MAY 15 2014

NCZ038-039-073-074-151400-
MONTGOMERY-RANDOLPH-DAVIDSON-STANLY-
921 AM EDT THU MAY 15 2014

...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN RANDOLPH COUNTY...
SOUTHEASTERN DAVIDSON COUNTY...AND STANLY COUNTY UNTIL 1000 AM EDT...

AT 918 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS OVER PLYLER...OR NEAR ALBEMARLE...MOVING NORTH
AT 30 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ASHEBORO...LEXINGTON...ALBEMARLE...BADIN LAKE...PLYLER...LINWOOD...
NORWOOD...BADIN...DENTON...MOUNT GILEAD...RICHFIELD...NEW LONDON...
MORROW MOUNTAIN STATE PARK...ELDORADO...WHIP-O-WILL CAMPGROUND...
NEWSOM...MARTHA...LAKE TILLERY...FISH TALES MARINA AND GORDONTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. TORRENTIAL RAINFALL WITH THESE STORMS CAN ALSO BE EXPECTED.

&&

LAT...LON 3582 8035 3573 7983 3516 8003 3518 8011
      3519 8011 3518 8013 3521 8029 3550 8030
      3551 8018 3555 8021 3559 8021 3568 8033
      3572 8033 3572 8037
TIME...MOT...LOC 1318Z 196DEG 27KT 3534 8024

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 3:55 AM EDTFlash Flood WatchRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 22 more25 hr
May 15, 8:47 AM EDTSpecial Weather StatementRAHForsyth58 min
May 15, 9:55 AM EDTSpecial Weather StatementRAHAnson, Montgomery, Stanly20 min
May 15, 9:57 AM EDTSpecial Weather StatementRAHGuilford33 min
May 15, 10:09 AM EDTSpecial Weather StatementRAHRandolph51 min
May 15, 10:38 AM EDTSpecial Weather StatementRAHRandolph37 min
May 15, 10:42 AM EDTAreal Flood AdvisoryRAHAnson, Davidson, Forsyth, Guilford, Montgomery, Moore and 3 more5 hr
May 15, 10:44 AM EDTSpecial Weather StatementRAHMontgomery, Richmond46 min
May 15, 11:14 AM EDTSpecial Weather StatementRAHAlamance46 min
May 15, 11:23 AM EDTSpecial Weather StatementRAHChatham37 min
May 15, 11:31 AM EDTSpecial Weather StatementRAHCumberland44 min
May 15, 11:47 AM EDTSpecial Weather StatementRAHLee43 min
May 15, 12:26 PM EDTSpecial Weather StatementRAHWake34 min
May 15, 12:42 PM EDTSpecial Weather StatementRAHWake33 min
May 15, 12:48 PM EDTSpecial Weather StatementRAHDurham27 min
May 15, 1:24 PM EDTSpecial Weather StatementRAHWake21 min
May 15, 1:28 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Wake47 min
May 15, 1:51 PM EDTAreal Flood AdvisoryRAHDurham, Orange, Wake114 min
May 15, 2:26 PM EDTSpecial Weather StatementRAHFranklin64 min
May 15, 3:19 PM EDTFlash Flood WarningRAHWake3 hr
May 15, 3:35 PM EDTSpecial Weather StatementRAHWayne25 min
May 15, 5:39 PM EDTSpecial Weather StatementRAHEdgecombe51 min
May 15, 5:54 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Granville, Orange66 min
May 15, 6:06 PM EDTTornado WarningRAHDurham24 min
May 15, 6:35 PM EDTFlash Flood WarningRAHOrange3 hr
May 15, 6:49 PM EDTSevere Thunderstorm WarningRAHGranville, Person56 min
May 15, 6:54 PM EDTTornado WarningRAHGranville, Person36 min
May 15, 7:06 PM EDTSpecial Weather StatementRAHDurham54 min

Nearby

Special Weather Statements in North Carolina, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.